MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP HUMERAL SOCKET INSERT, 44MM +4MM, STANDARD HXE-PLUS

ENCORE MEDICAL L.P. RSP; RSP HUMERAL SOCKET INSERT, 44MM +4MM, STANDARD HXE-PLUS
Model Number 509-00-444
Health Effect - Clinical Code Pain (1994)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to these documents as soon as it becomes available.
 
Event or Problem Description
Second revision surgery - patient reported pain.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as pain.The previous surgery and the surgery detailed in this event occurred 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #509-00-444, rsp humeral socket insert, 44mm +4mm, standard hxe-plus which documents that out of 20 parts lot, 1 part was rejected and scrapped due to material defect.All other item in the lot were met with the design, fit and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to the event that are outside the control of djo surgical such as inadequate soft tissue support, prolonged overhead activities, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP
Common Device Name
RSP HUMERAL SOCKET INSERT, 44MM +4MM, STANDARD HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key10264289
Report Number1644408-2020-00593
Device Sequence Number3463421
Product Code PHX
UDI-Device Identifier00888912144605
UDI-Public(01)00888912144605
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2021
Device Model Number509-00-444
Device Catalogue Number509-00-444
Device Lot Number388P1005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-118 LOT 832C1545; 506-03-126 LOT 834C1516; 506-03-126 LOT 834C1548; 506-03-138 LOT 837C1060; 508-32-204 LOT 769P1726; 508-44-101 LOT 877C1078; 506-03-118 LOT 832C1545; 506-03-126 LOT 834C1516; 506-03-126 LOT 834C1548; 506-03-138 LOT 837C1060; 508-32-204 LOT 769P1726; 508-44-101 LOT 877C1078
Outcome Attributed to Adverse Event Required Intervention;